Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 505, NWS Jackson, MS

July 3, 2011Montgomery County, Webster County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 3, 2011, 7:19 PM CDT for Montgomery County, Webster County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2011, 7:19 PM CDT (00:19 UTC)
Expired
Jul 3, 2011, 8:00 PM CDT
In force
41 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Montgomery County, MS, Webster County, MS

The radar

The Columbus AFB radar (KGWX), 122 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 405 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
405 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
2587 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

556 
WUUS54 KJAN 040019
SVRJAN
MSC097-155-040100-
/O.NEW.KJAN.SV.W.0505.110704T0019Z-110704T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
719 PM CDT SUN JUL 3 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF WINONA...
  SOUTHWESTERN WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 800 PM CDT

* AT 718 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS 
  IN EXCESS OF 60 MPH.  THE STORMS WERE LOCATED FROM JUST EAST OF 
  WINONA TO ABOUT 8 MILES NORTHEAST OF KILMICHAEL. THE STORMS WERE
  DRIFTING NORTHEAST.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LODI

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3356 8938 3341 8948 3343 8979 3356 8977
TIME...MOT...LOC 0018Z 192DEG 2KT 3350 8960

$$
2 follow-up statements
504 
WWUS54 KJAN 040035
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
735 PM CDT SUN JUL 3 2011

MSC097-155-040100-
/O.CON.KJAN.SV.W.0505.000000T0000Z-110704T0100Z/
WEBSTER MS-MONTGOMERY MS-
735 PM CDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL MONTGOMERY AND SOUTHWESTERN WEBSTER COUNTIES...

AT 734 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS 
IN EXCESS OF 60 MPH.  THESE STORMS WAS LOCATED FROM JUST EAST OF 
WINONA TO NEAR LODI. THE STORMS WERE DRIFTING NORTHEAST.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LODI

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3356 8938 3341 8948 3343 8979 3356 8977
TIME...MOT...LOC 0034Z 192DEG 2KT 3351 8960

$$

AEG
184 
WWUS54 KJAN 040056
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
756 PM CDT SUN JUL 3 2011

MSC097-155-040105-
/O.EXP.KJAN.SV.W.0505.000000T0000Z-110704T0100Z/
WEBSTER MS-MONTGOMERY MS-
756 PM CDT SUN JUL 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONTGOMERY AND
SOUTHWESTERN WEBSTER COUNTIES WILL EXPIRE AT 800 PM CDT...

THE STORMS HAVE WEAKENED AND WERE NO LONGER SEVERE. SCATTERED STORMS
CONTINUED ACROSS NORTHERN MONTGOMERY AND WESTERN WEBSTER COUNTIES...
AND MAY PRODUCE HEAVY RAIN AND OCCASIONAL LIGHTNING. EARLIER HEAVY
RAIN MAY ALSO HAVE PRODUCED TEMPORARY PONDING OF WATER IN AREAS 
BETWEEN WINONA AND KILMICHAEL...AND MOTORISTS TRAVELING IN THIS AREA
SHOULD REMAIN AWARE TO THIS POSSIBILITY.

LAT...LON 3356 8938 3341 8948 3343 8979 3356 8977
TIME...MOT...LOC 0055Z 192DEG 2KT 3352 8960

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:00 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jul 3, 4:00 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT SUN JUL 3 2011

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...WATER VAPOR IMAGERY/
RUC ANALYSIS SHOWS THE CIRCULATION AROUND A WEAKENED 590DM HIGH
CENTERED OVER NW MISSISSIPPI/EAST CENTRAL ARKANSAS. VISIBLE
SATELLITE IMAGERY SHOWS EVIDENCE OF THE ASSOCIATED SUBSIDENCE IN A
RATHER SUPPRESSED CU FIELD OVER NORTH MISSISSIPPI THAT EXTENDED
SOUTH TO JUST NORTH OF OUR HIGHWAY 82 CORRIDOR. ISOLATED SHOWERS AND
THUNDERSTORMS WERE NOTED DEVELOPING ON LOCAL RADARS ALONG AND SOUTH
OF HIGHWAY 82. THE MORNING WET MICROBURST CHECKLIST DID SHOW SOME
POTENTIAL AND WITH HAWKINS FIELD...JACKSON AND VICKSBURG ALL
REPORTING 99F AT 2 PM...A FEW STRONG THUNDERSTORMS WITH WIND GUSTS
TO 50 MPH WILL BE POSSIBLE. THE GREATEST COVERAGE THROUGH EARLY
EVENING WILL BE SOUTH OF INTERSTATE 20 WHERE THE DEEPEST MOISTURE
AND LOWEST INHIBITION RESIDES. WITH THE LOSS OF DAYTIME HEATING THE
CONVECTION SHOULD TAPER OFF WELL BEFORE MIDNIGHT. COME MONDAY THE
MID LEVEL HIGH WILL BE FURTHER WEAKENED OVER OUR AREA WHILE
REMAINING CENTERED OVER THE FOUR CORNERS REGION. A SHORTWAVE TROUGH
CURRENTLY OVER THE PLAINS IS PROGGED TO TRACK ESE AROUND THE HIGH
AND OVER THE MID MISSISSIPPI RIVER VALLEY BY MONDAY EVENING. THIS
WILL RESULT IN SLIGHTLY COOLER AIR ALOFT OVER OUR NORTHERN ZONES
DURING PEAK HEATING RESULTING IN VERTICAL TOTALS ABOVE 28. DEEP
MOISTURE IS STILL EXPECTED TO INCREASE MONDAY WITH PWS BETWEEN AND
INCH AND A HALF AND TWO INCHES. THE GFS WAS RATHER STINGY WITH POPS
BUT THE NAM AND ECMWF SHOWED AT LEAST ISOLATED COVERAGE OF STORMS
ACROSS OUR WHOLE CWA. WL GO ABOVE MAVMOS WITH ISOLATED COVERAGE
ACROSS THE NORTHERN HALF AND SCATTERED ACROSS THE SOUTH. ALTHOUGH
THE GREATEST COVERAGE OF STORMS WILL LIKELY OCCUR ACROSS THE
SOUTHERN HALF OF OUR AREA...THE STRONGEST STORMS WILL HAVE A GREATER
CHANCE OF OCCURRING OVER OUR NORTHERN ZONES DUE TO THE STEEPER LAPSE
RATES. WL INCLUDE MENTION OF STRONG STORM POTENTIAL IN THE HWO. MUCH
OF THE CONVECTIVE ACTIVITY WILL DECREASE DURING THE EVENING BUT
MODELS DISAGREE ABOUT CHANCES MONDAY NIGHT INTO TUESDAY ESPECIALLY
IN OUR NORTH. IT APPEARS THAT THE SHORTWAVE TROUGH WILL DROP INTO
NORTHERN MISSISSIPPI MONDAY NIGHT AND DEVELOP A WEAK SURFACE LOW
ALONG A STALLED SURFACE BOUNDARY. THIS MAY PROVIDE ADDITIONAL
DEVELOPMENT OF STORMS AFTER MIDNIGHT MONDAY NIGHT AND BE THE FOCUS
FOR DEVELOPMENT TUESDAY. THE NAM IS MORE AGGRESSIVE WITH THIS WHILE
THE ECMWF AND GFS ARE MORE CONSERVATIVE BUT ALL AGREE WITH GREATER
RAIN CHANCES AND COOLER DAYTIME TEMPERATURES TUESDAY. GREATEST POPS
WILL BE CARRIED ACROSS THE NORTH TUESDAY AND TUESDAY NIGHT. /22/

.LONG TERM...WEDNESDAY THROUGH SUNDAY...UPPER RIDGING CONTINUES TO
GIVE WAY IN THE EXTENDED FORECAST AND SUBSIDENCE WILL BE ERODED
ENOUGH TO ALLOW ISOLATED TO SCATTERED CONVECTION EACH DAY. A WEAK
ZONE OF SURFACE CONVERGENCE WILL ALSO CONTINUE ACROSS THE AREA
THROUGH THE FORECAST PERIOD TO HELP FOCUS AFTERNOON CONVECTION.

UPPER TROUGHING POSITIONED OVER NRN ZONES TUESDAY WILL DROP INTO
CNTRL/SRN ZONES WEDNESDAY AND AN AREA OF SLIGHTLY DRIER AIR IS
FORECAST INTO NRN ZONES IN RIDGING THAT REDEVELOPS IN THE WAKE OF
THE TROUGH. THE REGION WILL SIT BETWEEN HIGH PRESSURE TO OUR WEST
AND WEAK TROUGHING TO OUR EAST FOR THURSDAY INTO THE WEEKEND. THE
AIR MASS WILL REMAIN MOIST WITH PRECIPITABLE WATER VALUES ABOVE 2
INCHES OVER MUCH OF THE REGION BY FRIDAY. 850 MB THETAE FIELDS ARE
FORECAST AROUND 340 DEGS TUESDAY AFTERNOON AND REMAIN 340 DEGS AND
ABOVE THROUGH SATURDAY...PROVIDING PLENTY OF MOISTURE FOR AFTERNOON
CONVECTION ACROSS THE AREA. /03/

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD.
5-8KFT FEW TO SCT CLOUD DECK IS EXPECTED TO DEVELOP THIS AFTERNOON.
ISOLATED SHOWER/THUNDERSTORM ACTIVITY IS EXPECTED AGAIN TODAY ACROSS
LOCATIONS ALONG AND SOUTH OF I-20 THAT MAY LEAD TO BRIEF MVFR
CONDITIONS IF TAF SITE AFFECTED. THE MOST LIKELY TAF SITES TO BE
AFFECTED WOULD BE MEI AND HBG AND WILL CONTINUE VCTS IN TAFS AND
AMEND IF IMPACTS LOOK MORE IMMINENT. WINDS WILL GENERALLY BE OUT OF
THE SOUTH AROUND 5-10KTS. ACTIVITY WILL DIMINISH BY 02Z OR SO AND
SKC SHOULD PREVAIL THROUGH THE NIGHT. THERE COULD BE SOME LIGHT BR
IN THE MORNING FROM ABOUT 09Z-13Z BUT LIFT QUICKLY AFTER SUNRISE.
/28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  97  72  96 /  24  25  27  32
MERIDIAN      71  96  70  95 /  20  27  39  35
VICKSBURG     72  97  70  95 /  24  24  21  29
HATTIESBURG   72  97  72  96 /  15  28  20  18
NATCHEZ       73  95  72  93 /  20  29  18  23
GREENVILLE    73  98  73  97 /  17  18  23  30
GREENWOOD     72  97  72  97 /  15  18  26  35

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/03/28
Hazardous weather outlook, Jul 3, 2:46 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CDT SUN JUL 3 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
042000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
246 PM CDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

A FEW STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE THROUGH THE
REST OF THE AFTERNOON INTO THE EVENING HOURS. THE MAIN HAZARDS WILL
BE FROM WIND GUSTS OF 50 TO 60MPH...SMALL HAIL AND DANGEROUS
LIGHTNING. THESE STORMS SHOULD DIMINISH BY 9 TO 10 PM.

A FEW STRONG TO BRIEFLY SEVERE STORMS WILL AGAIN BE POSSIBLE ON
MONDAY JULY 4TH WITH THE MAIN HAZARDS BEING WIND GUSTS UP TO 50 TO 60
MPH...SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. THE PRIMARY
TIME OF DAY WOULD BE FROM MID AFTERNOON THROUGH THE EVENING. WITH
MANY OUTDOOR ACTIVITIES TAKING PLACE THIS HOLIDAY WEEKEND...PLEASE
REMEMBER TO TAKE COVER ONCE THUNDER IS HEARD AS LIGHTNING CAN STRIKE
MANY MILES FROM THE THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

28

In the hours before

Special weather statement, Jul 3, 6:19 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
619 PM CDT SUN JUL 3 2011

MSZ031-032350-
LOWNDES MS-
619 PM CDT SUN JUL 3 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF CRAWFORD AT 619 PM
CDT...MOVING NORTHEAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN LOWNDES COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3329 8843 3329 8867 3337 8867 3350 8854
      3334 8835
TIME...MOT...LOC 2319Z 226DEG 4KT 3332 8857

COHEN/GERARD
Special weather statement, Jul 3, 6:31 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
631 PM CDT SUN JUL 3 2011

MSZ054-040000-
COPIAH MS-
631 PM CDT SUN JUL 3 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF MARTINSVILLE AT
631 PM CDT...MOVING WEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN COPIAH COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3170 9041 3170 9061 3191 9054 3181 9024
      3170 9028 3170 9037 3169 9038 3169 9041
TIME...MOT...LOC 2331Z 107DEG 8KT 3175 9038

COHEN/GERARD
Special weather statement, Jul 3, 6:36 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CDT SUN JUL 3 2011

MSZ039-040005-
NOXUBEE MS-
636 PM CDT SUN JUL 3 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MASHULAVILLE AT 636 PM CDT. THE
STORM WAS NEARLY STATIONARY.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WESTERN NOXUBEE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3296 8868 3298 8881 3322 8881 3319 8859
TIME...MOT...LOC 2336Z 190DEG 2KT 3306 8877

COHEN/GERARD
Special weather statement, Jul 3, 6:53 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
653 PM CDT SUN JUL 3 2011

MSZ043-040020-
MADISON MS-
653 PM CDT SUN JUL 3 2011

...STRONG THUNDERSTORM DEVELOPING OVER MADISON COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER MANNSDALE AT 652 PM CDT...MOVING NORTH AT 5 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THIS STORM.

PEOPLE IN WESTERN AND CENTRAL MADISON COUNTY SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3262 9024 3260 9010 3248 9012 3247 9022
TIME...MOT...LOC 2352Z 180DEG 3KT 3253 9019

AEG
Special weather statement, Jul 3, 7:10 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
710 PM CDT SUN JUL 3 2011

MSZ027>029-040040-
WEBSTER MS-CARROLL MS-MONTGOMERY MS-
710 PM CDT SUN JUL 3 2011

...STRONG THUNDERSTORMS AFFECTING PARTS OF NORTH CENTRAL MISSISSIPPI...

A BAND OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS
WAS LOCATED FROM 5 MILES NORTH OF KILMICHAEL...TO NEAR WINONA...TO
8 MILES NORTHWEST OF VAIDEN...AT 708 PM CDT. THE STORMS WERE MOVING
NORTH AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN CENTRAL MONTGOMERY...CENTRAL CARROLL AND SOUTHWESTERN
WEBSTER COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3348 8992 3358 8976 3362 8943 3347 8937
      3342 8952 3334 8987
TIME...MOT...LOC 0008Z 178DEG 3KT 3349 8962

AEG
Special weather statement, Jul 3, 7:13 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
713 PM CDT SUN JUL 3 2011

MSZ030-031-040045-
CLAY MS-LOWNDES MS-
713 PM CDT SUN JUL 3 2011

...STRONG THUNDERSTORMS DEVELOPING ACROSS THE GOLDEN TRIANGLE...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED OVER MUCH OF THE SOUTHERN HALF OF LOWNDES COUNTY
AT 713 PM CDT...MOVING NORTHEAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THESE STORMS ARE INTENSIFYING...AND MAY BECOME SEVERE.

PEOPLE IN SOUTHERN LOWNDES AND EXTREME SOUTHEASTERN CLAY COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3330 8832 3329 8865 3352 8866 3359 8837
TIME...MOT...LOC 0013Z 249DEG 4KT 3345 8854

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:10 PM CDTSpecial Weather StatementJANMontgomery30 min
Jul 3, 7:13 PM CDTSpecial Weather StatementJANLowndes32 min
Jul 3, 7:33 PM CDTSpecial Weather StatementJANNoxubee32 min
Jul 3, 7:49 PM CDTSpecial Weather StatementJANLowndes31 min
Jul 3, 8:23 PM CDTSpecial Weather StatementJANLowndes42 min
Jul 3, 8:28 PM CDTSpecial Weather StatementJANMadison42 min
Jul 3, 8:36 PM CDTSevere Thunderstorm WarningJANYazoo39 min
Jul 3, 8:48 PM CDTSpecial Weather StatementJANMadison32 min
Jul 3, 9:04 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo41 min
Jul 3, 9:30 PM CDTSpecial Weather StatementJANRankin25 min
Jul 3, 9:54 PM CDTSpecial Weather StatementJANAttala, Choctaw26 min
Jul 3, 10:07 PM CDTSevere Thunderstorm WarningJANAttala, Montgomery23 min
Jul 3, 10:22 PM CDTSpecial Weather StatementJANChoctaw28 min
Jul 4, 12:41 PM CDTSpecial Weather StatementJANClarke39 min
Jul 4, 1:13 PM CDTSpecial Weather StatementJANLincoln37 min
Jul 4, 1:24 PM CDTSpecial Weather StatementJANJones36 min
Jul 4, 1:28 PM CDTSpecial Weather StatementJANNoxubee42 min
Jul 4, 1:37 PM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln53 min
Jul 4, 1:43 PM CDTSevere Thunderstorm WarningJANJasper, Jones62 min
Jul 4, 1:50 PM CDTFlash Flood WarningJANNoxubee115 min
Jul 4, 1:56 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster64 min
Jul 4, 2:00 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Montgomery28 min
Jul 4, 2:10 PM CDTSevere Thunderstorm WarningJANFranklin65 min
Jul 4, 2:14 PM CDTSevere Thunderstorm WarningJANNoxubee46 min
Jul 4, 2:22 PM CDTSpecial Weather StatementJANJasper, Lauderdale, Newton58 min
Jul 4, 2:36 PM CDTSpecial Weather StatementJANCopiah59 min
Jul 4, 2:40 PM CDTSevere Thunderstorm WarningJANJefferson Davis65 min
Jul 4, 2:50 PM CDTSevere Thunderstorm WarningJANKemper55 min
Jul 4, 2:59 PM CDTSevere Thunderstorm WarningJANSimpson61 min
Jul 4, 3:14 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln46 min
Jul 4, 3:16 PM CDTSevere Thunderstorm WarningJANLauderdale, Newton44 min
Jul 4, 3:20 PM CDTSpecial Weather StatementJANNeshoba30 min
Jul 4, 3:29 PM CDTSpecial Weather StatementJANBolivar31 min
Jul 4, 3:36 PM CDTSevere Thunderstorm WarningJANRankin54 min
Jul 4, 3:46 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion44 min
Jul 4, 3:52 PM CDTFlash Flood WarningJANKemper113 min
Jul 4, 4:03 PM CDTSpecial Weather StatementJANLauderdale, Newton, Scott32 min
Jul 4, 4:07 PM CDTSpecial Weather StatementJANKemper28 min
Jul 4, 4:11 PM CDTSpecial Weather StatementJANLeake29 min
Jul 4, 4:14 PM CDTSevere Thunderstorm WarningJANRankin, Scott, Smith46 min
Jul 4, 4:24 PM CDTSpecial Weather StatementJANGrenada31 min
Jul 4, 4:34 PM CDTSpecial Weather StatementJANKemper, Neshoba61 min
Jul 4, 4:34 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison41 min
Jul 4, 4:43 PM CDTSevere Thunderstorm WarningJANForrest, Lamar32 min
Jul 4, 4:52 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster43 min
Jul 4, 5:01 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott44 min
Jul 4, 5:04 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower56 min
Jul 4, 5:31 PM CDTSpecial Weather StatementJANCarroll29 min
Jul 4, 5:34 PM CDTSpecial Weather StatementJANNeshoba46 min
Jul 4, 5:46 PM CDTSevere Thunderstorm WarningJANMadison, Rankin, Yazoo44 min
Jul 4, 6:08 PM CDTSpecial Weather StatementJANLeflore62 min
Jul 4, 6:16 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore48 min
Jul 4, 6:35 PM CDTSpecial Weather StatementJANMadison30 min
Jul 4, 6:38 PM CDTSevere Thunderstorm WarningJANHolmes67 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.